Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 96, NWS Boston/Norton, MA

June 27, 20085 counties in Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 27, 2008, 1:56 PM EDT for 5 counties in Massachusetts. It was in force for 49 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2008, 1:56 PM EDT (17:56 UTC)
Expired
Jun 27, 2008, 2:45 PM EDT
In force
49 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Essex County, MA, Middlesex County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA

The radar

The Boston radar (KBOX), 50 km from the middle of the area, began a volume at 17:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 2:00 PM EDTTSTM WND DMGDorchester, MALARGE TREE DOWN.
Jun 27, 2:10 PM EDTTSTM WND DMGWatertown, MATREE DOWN ON POND STREET.
Jun 27, 2:16 PM EDTTSTM WND DMGWatertown, MATREE AND WIRES DOWN ON DERBY STREET.
Jun 27, 2:28 PM EDTTSTM WND DMGBoston, MATREE ON A CAR AT INTERSECTION OF BAKERSFIELD AND STOUGHTON STREET.
Jun 27, 2:30 PM EDTTSTM WND DMGBrighton, MA4 INCH LIMB DOWN
Jun 27, 2:30 PM EDTTSTM WND DMGHingham, MATREE LIMBS DOWN.
Jun 27, 2:30 PM EDTMARINE TSTM WIND 0Boston, MA3 SAILBOAT RESCUES BY THE USCG IN BOSTON HARBOR.
Jun 27, 2:31 PM EDTTSTM WND DMGBoston, MATREE ON A CAR AT COLUMBIA RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 5.9 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2008-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2008-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-215 J/kg
Mixed-layer LCL
1224 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 271756
SVRBOX
MAC009-017-021-023-025-271845-
/O.NEW.KBOX.SV.W.0096.080627T1756Z-080627T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
156 PM EDT FRI JUN 27 2008

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL ESSEX COUNTY IN EASTERN MASSACHUSETTS...
  THIS INCLUDES THE CITY OF LYNN...
  EAST CENTRAL MIDDLESEX COUNTY IN EASTERN MASSACHUSETTS...
  THIS INCLUDES THE CITIES OF...WALTHAM...SOMERVILLE...NEWTON...
  CAMBRIDGE...
  NORTHEASTERN NORFOLK COUNTY IN EASTERN MASSACHUSETTS...
  THIS INCLUDES THE CITIES OF...QUINCY...BROOKLINE...
  SUFFOLK COUNTY IN EASTERN MASSACHUSETTS...
  THIS INCLUDES THE CITY OF BOSTON...
  EXTREME NORTH CENTRAL PLYMOUTH COUNTY IN SOUTHEAST MASSACHUSETTS...

* UNTIL 245 PM EDT

* AT 155 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM WINCHESTER TO BROOKLINE...OR
  ALONG A LINE EXTENDING FROM SOMERVILLE TO BROOKLINE...AND MOVING
  EAST AT 22 MPH.

* SEVERE THUNDERSTORMS SHOULD BE NEAR...
  STONEHAM AND SOMERVILLE BY 205 PM EDT...
  MELROSE...MALDEN...EVERETT AND BOSTON BY 210 PM EDT...
  SAUGUS AND CHELSEA BY 215 PM EDT...
  LYNN AND WINTHROP BY 220 PM EDT...

LAT...LON 4224 7075 4223 7075 4226 7129 4247 7126
      4253 7086 4250 7082 4248 7083 4243 7091
      4240 7092 4241 7096 4240 7096 4231 7093
      4232 7088
TIME...MOT...LOC 1756Z 267DEG 19KT 4245 7115 4230 7117

$$

BELK
3 follow-up statements
000 
WWUS51 KBOX 271815
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
215 PM EDT FRI JUN 27 2008

MAC009-017-021-023-025-271845-
/O.CON.KBOX.SV.W.0096.000000T0000Z-080627T1845Z/
ESSEX MA-NORFOLK MA-PLYMOUTH MA-SUFFOLK MA-MIDDLESEX MA-
215 PM EDT FRI JUN 27 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR EAST CENTRAL MIDDLESEX...SUFFOLK...EXTREME NORTH CENTRAL
PLYMOUTH...NORTHEASTERN NORFOLK AND EXTREME SOUTH CENTRAL ESSEX
COUNTIES...

AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR SOUTH BOSTON...OR NEAR BOSTON...MOVING EAST AT 23 MPH.
THIS STORM HAS DOWNED TREES IN WATERTOWN AND VERY RECENTLY PRODUCED
NEAR 60 MPH WINDS ON THE HARVARD BRIDGE.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WINTHROP BY 220 PM EDT...
  6 MILES SOUTH OF NAHANT BY 225 PM EDT...
  HULL BY 230 PM EDT...
  7 MILES NORTH OF COHASSET BY 245 PM EDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

LAT...LON 4223 7075 4225 7116 4243 7116 4247 7085
      4240 7092 4241 7096 4234 7094 4235 7093
      4231 7093 4232 7088 4228 7084
TIME...MOT...LOC 1815Z 272DEG 20KT 4233 7101

$$
MLE
000 
WWUS51 KBOX 271830
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
230 PM EDT FRI JUN 27 2008

MAC009-017-271841-
/O.CAN.KBOX.SV.W.0096.000000T0000Z-080627T1845Z/
ESSEX MA-MIDDLESEX MA-
231 PM EDT FRI JUN 27 2008

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MIDDLESEX AND
EXTREME SOUTH CENTRAL ESSEX COUNTIES IS CANCELLED...

LAT...LON 4223 7075 4224 7100 4228 7098 4227 7091
      4231 7094 4229 7100 4232 7099 4233 7101
      4241 7102 4241 7097 4239 7095 4231 7093
      4232 7088
TIME...MOT...LOC 1831Z 269DEG 18KT 4231 7089

$$

MAC021-023-025-271845-
/O.CON.KBOX.SV.W.0096.000000T0000Z-080627T1845Z/
NORFOLK MA-PLYMOUTH MA-SUFFOLK MA-
231 PM EDT FRI JUN 27 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR EAST CENTRAL SUFFOLK...EXTREME NORTH CENTRAL PLYMOUTH AND
NORTHEASTERN NORFOLK COUNTIES...

AT 228 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THIS STORM WAS LOCATED NEAR HULL...OR 6 MILES NORTHEAST OF QUINCY...
MOVING EAST AT 21 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  COHASSET BY 240 PM EDT...

LAT...LON 4223 7075 4224 7100 4228 7098 4227 7091
      4231 7094 4229 7100 4232 7099 4233 7101
      4241 7102 4241 7097 4239 7095 4231 7093
      4232 7088
TIME...MOT...LOC 1831Z 269DEG 18KT 4231 7089

$$
MLE
000 
WWUS51 KBOX 271843
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
243 PM EDT FRI JUN 27 2008

MAC021-023-025-271853-
/O.EXP.KBOX.SV.W.0096.000000T0000Z-080627T1845Z/
NORFOLK MA-PLYMOUTH MA-SUFFOLK MA-
243 PM EDT FRI JUN 27 2008

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SUFFOLK...EXTREME
NORTH CENTRAL PLYMOUTH AND NORTHEASTERN NORFOLK COUNTIES WILL EXPIRE
AT 245 PM EDT...

LAT...LON 4223 7075 4224 7100 4228 7098 4227 7091
      4231 7094 4229 7100 4232 7099 4233 7101
      4241 7102 4241 7097 4239 7095 4231 7093
      4232 7088
TIME...MOT...LOC 1843Z 269DEG 18KT 4231 7081

$$
MLE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 11:57 AM EDT, 1 hour 59 minutes earlier.

Area forecast discussion, Jun 27, 11:57 AM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1157 AM EDT FRI JUN 27 2008

.SYNOPSIS...
AN UNUSUALLY STRONG UPPER LEVEL LOW PRESSURE SYSTEM OVER THE GREAT
LAKES WILL TRANSPORT WARM AND HUMID WEATHER INTO SOUTHERN NEW
ENGLAND THROUGH EARLY NEXT WEEK.  THIS ALSO WILL RESULT IN SEVERAL
ROUNDS OF STRONG TO SEVERE THUNDERSTORMS THAT WILL BRING TORRENTIAL
RAINFALL AND PROBABLY SOME URBAN AND POOR DRAINAGE STREET FLOODING.
DRIER WEATHER SHOULD RETURN TO THE REGION BY THE MIDDLE OF NEXT WEEK
AS THE UPPER LEVEL SYSTEM FINALLY LIFTS OFF TO THE NORTHEAST.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MWN 11AM WET BULB OF 52F SUGGESTS NR 90 BOS/BDL METRO AREAS. 12Z ALB
SOUNDING REVIEWED. PRESUMING OUR ASSESSMENT THAT WE PASS 88F... WE SHOULD
DO WELL ON HEAVY CONVECTION. THE ONE FLY IN THE OINTMENT WOULD BE TOO
MUCH CLOUD COVER. ATTM...MID LVL MOISTURE POOL MOVING ENE FROM N PA
AND NYS INTO SNE ALONG AND S OF MA PIKE DURING FORENOON SHOULD THIN
OUT.

THE INITIAL FOCUS IS N OF THE MASS PIKE EARLY MID AFTN AND THEN
SINKING INTO AN AXIS VCNTY BDL-PYM BETWEEN 4PM AND 7 PM.

12Z GFS CONTINUES RATHER BULLISH. I MAY BE WRONG AND TOO AGGRESSIVE
ON THE POTENCY DUE TO CLOUD COVER BUT ATTM WE ARE SETTING UP FOR SVR
WX OPS MID AFTN.

SKYWARN SHOULD BE IN THE OFFICE FOR A 130PM START FOR POTENTIAL SVR
CONVECTION.

88F IS THE TRIGGER TEMP.

THIS APPEARS TO BE PRIMARILY AN AFTERNOON/EARLY EVENING EVENT WITH
INITIATION SOMEWHERE N MA OR S NH AND OUTFLOWS CASTING ESEWD PER THE
500 AND 300 UPPER LVL FLOW. THAT WOULD/SHOULD PUSH THE HEAVIEST
CONVECTION S OF THE MASS PIKE AROUND 5PM.

WE HAVE SEEN THE SPC WRF FROM THE 00Z RUN WHICH HAS QUITE A NE-SW
ORIENTED BAND OF HEAVY CONVECTION ROLLING ARCED BOS-HVN AT 21Z. AM
NOT WITH HIGH CONFIDENCE ON THIS SPECIFIC OUTPUT...SOMETIMES ITS VERY
GOOD...SOMETIMES NOT...BUT IN TANDEM WITH THE GFS SIGNALS...WARRANTS
CONSIDERATION.

AFTER 00Z THE POTENTIAL BIGGER TROUBLE SHOULD BE WELL OFF THE COAST
WITH FOCUS MAYBE LAGGING S COAST DURING THE NIGHT BUT AM NOT OVERLY
ENTHUSIASTIC ABOUT ANY SVR CONVECTION AFTER 00Z /MANY MWSS AND OR
SMWS/.

SO WHILE WIND FIELDS AOB 500MB ARE MARGINAL /30KTS/...STEEP LAPSE RATES
INCLUDING LARGE EQUIV POTENTIAL TEMP LAPSE RATES...MAYBE WEAK
ROTATION /STM MOTION ESEWD ARD 20 KTS/ WITH TT NR 50 SHOULD BE ENOUGH TO
CAUSE SCT STRONG TO SVR STORMS.

PER ANALYSIS OF THE ALB 12Z SOUNDING USING 90/67 WBZ NR 12K...ZL
12.8 EL 41K TROP 43K AND CLOUD TOP 50K. ANY VIL OVER 50 WILL NEED TO
BE CLOSELY MONITORED.

PRECIPITABLE WATER VALUES ARE FORECAST AT 1.5 TO 1.9 SO HEAVY DOWNPOURS
ARE POSSIBLE...WITH LOCAL STREET FLOODING POSSIBLE IN POOR DRAINAGE
AREAS.

SINCE FREEZING LEVEL AND WET BULB ZERO LEVEL ARE BETWEEN 12K AND 13K
FEET. THIS IS A TAD HIGH FOR HAIL. STRONG WIND GUSTS ARE MORE LIKELY
ESPECIALLY IN ANY WATER-LOADED STORMS.

AN AIR QUALITY ALERT HAS BEEN ISSUED FOR A PART OF SOUTHEAST
MASSACHUSETTS AND S RI.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
TONIGHT...WHERE DOES THE COLD FRONT STALL. SOME OF THE MODELS TONIGHT
SUGGEST A STALL NORTH OF THE MASS PIKE. BUT THERE IS ENOUGH NORTHWEST
FLOW ALOFT THIS EVENING TO PUSH THE FRONT TO THE SOUTH COAST. EITHER
WAY...CLOUDS LINGER THROUGH THE FIRST PART OF THE NIGHT AS WELL AS
SCATTERED SHOWERS/ISOLATED TSTMS. MODELS SUGGEST A SECOND SURGE OF
RAINFALL OVERNIGHT...PEAKING AROUND 2 AM SATURDAY BUT CONFIDENCE IS
VERY LOW ON THIS SECONDARY PULSE.

WITH PLENTY OF WET GROUND AND A WEAK WIND FIELD...AND LITTLE DRYING
OF THE HUMID AIR...WE EXPECT ANOTHER FOGGY NIGHT ALL AROUND SOUTHERN
NEW ENGLAND.

SATURDAY...
ANY LEFT OVER CONVECTION FROM A POSSIBLE MCS SHOULD HAVE EXITED THE
SOUTHEAST NEW ENGLAND COAST BY EARLY SATURDAY MORNING.
OTHERWISE...THE NAM/ECMWF/UKMET ARE FAIRLY AGGRESSIVE WITH THE
BACKDOOR COLD FRONT WHILE THE GFS IS NOT SO MUCH.  HOWEVER...WILL
LEAN TOWARDS MODEL CONSENSUS AND BRING THE BACKDOOR FRONT THROUGH
THE COASTAL PLAIN.  THEREFORE...WILL TREND HIGHS FROM THE 70S ALONG
THE IMMEDIATE EASTERN MA COAST TO THE UPPER 80S IN THE CONNECTICUT RIVER
VALLEY.

AS FOR CONVECTIVE CHANCES...ANOTHER SHORTWAVE LOOKS TO APPROACH FROM
THE WEST DURING THE AFTERNOON.  MODELS NOT THAT AGGRESSIVE WITH QPF
AND THAT IS PROBABLY BECAUSE THE SHORTWAVE DOES NOT ARRIVE UNTIL MID
TO LATE AFTERNOON.  HOWEVER...SURFACE DEWPOINTS AROUND 70 ACROSS THE
INTERIOR WHICH SHOULD RESULT IN A FAIR AMOUNT OF LOW LEVEL
INSTABILITY.  THEREFORE...WILL GO WITH CHANCE POPS TO THE FROM THE
LATE AFTERNOON AND INTO THE EVENING FOR SCATTERED
SHOWERS/THUNDERSTORMS NORTHWEST OF I-95 WITH THE BEST CHANCE ACROSS
SOUTHWEST NH...WESTERN MA...CONNECTICUT.  WIND FIELDS COULD BE
BETTER...BUT THERE SHOULD BE ENOUGH CAPE TO BRING THE POTENTIAL FOR
AT LEAST A FEW SEVERE THUNDERSTORMS TO THE INTERIOR.  IN
ADDITION...HIGH PWATS WILL BRING THE POTENTIAL FOR LOCALLY HEAVY
RAINFALL WITH ANY OF THE ACTIVITY THAT DEVELOPS.  ALONG THE COASTAL
PLAIN...WILL CARRY JUST SLIGHT CHANCE POPS AS THE STABILIZING MARINE
LAYER MAY LIMIT CONVECTIVE POTENTIAL.

SATURDAY NIGHT...
CONTINUED WARM ADVECTION AND ELEVATED INSTABILITY SHOULD A THREAT OF
SCATTERED SHOWERS/THUNDERSTORMS OVERNIGHT...ALTHOUGH THIS ACTIVITY
WILL BE HIT AND MISS AND MOST OF THE NIGHT IT MAY END UP DRY.  THE BEST
CHANCE LOOKS TO BE OVER THE NORTHWEST SECTIONS AND THAT IS WHERE WE
WILL RUN WITH LIKELY POPS AND TAPER TO LOW CHANCE ON THE COASTAL PLAIN.
WITH THE LOSS OF DAYTIME HEATING...WE SHOULD SEE THE BACKDOOR COLD
FRONT PUSH FURTHER WEST THROUGH MUCH OF OUR REGION.  WITH VERY HIGH
DEWPOINTS IN PLACE WE MAY SEE AREAS OF DENSE FOG DEVELOP BRINING
POOR VISIBILITIES TO MUCH OF THE REGION.  LOWS SHOULD MAINLY BE IN
THE 60S.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
SUNDAY...
THE BACKDOOR COLD FRONT LOOKS TO WASHOUT AS DEEP
MERIDIONAL FLOW CONTINUES BRINGS COPIOUS AMOUNTS OF LOW LEVEL
MOISTURE INTO OUR REGION. DEWPOINTS MAY EXCEED 70 ACROSS PORTIONS OF
OUR REGION. SEVERAL SHORTWAVE DISTURBANCES WILL BRING SEVERAL ROUNDS
OF SHOWERS/THUNDERSTORMS TO THE REGION. AGAIN...THE BULK OF THE
ACTION LOOKS TO BE FOCUSED ACROSS THE INTERIOR CLOSER TO THE BETTER
DYNAMICS AND INSTABILITY. WILL RUN WITH HIGH END LIKELY POPS ACROSS
THE INTERIOR...AND TAPER TO CHANCE ALONG THE COASTAL PLAIN. ANY
SHOWERS/THUNDERSTORMS WILL BRING THE POTENTIAL FOR TORRENTIAL
RAINFALL AND LOCALIZED FLOODING ACROSS THE INTERIOR. THERE IS ALSO
THE POTENTIAL FOR MORE SEVERE WEATHER TO THE NORTHWEST OF I-95 WITH
GOOD WIND FIELDS AND DEEP LOW LEVEL MOISTURE. THE PRIMARY SEVERE
WEATHER RISK WILL BE DAMAGING WET MICROBURSTS. WHETHER OR NOT THIS IS
REALIZED WILL DEPEND ON THE AMOUNT OF INSOLATION WE SEE. WE DO EXPECT
A FAIR AMOUNT OF CLOUDINESS AROUND FOR MUCH OF THE DAY...BUT IF WE
CAN MUSTER A FEW PEEKS OF SUNSHINE IT WONT TAKE MUCH TO DESTABILIZE
WITH 70+ DEWPOINTS SO THE SEVERE WEATHER POTENTIAL ACROSS THE
INTERIOR WILL HAVE TO BE MONITORED. WE BLENDED MAV/MET TEMPERATURES
AND EXPECT HIGHS MAINLY IN THE UPPER 70S TO LOWER 80S.

SUNDAY NIGHT...
WILL HAVE LIKELY POPS ACROSS MOST OF THE REGION FOR THE CONTINUED
POTENTIAL OF SHOWERS AND THUNDERSTORMS.  HEAVY RAINFALL AND
LOCALIZED FLOODING WILL CONTINUE TO BE A CONCERN ACROSS THE INTERIOR
AS THE UPPER LEVEL SYSTEM IS VERY SLOW MOVING AND THE ATMOSPHERE
WILL BE JUICED.

MONDAY AND TUESDAY...
WILL CONTINUE WITH A CHANCE OF POPS FOR SHOWERS AND THUNDERSTORMS AS
UPPER LEVEL TROUGH REMAINS TO OUR WEST.  WE MAY THE BULK OF THE
PRECIPITATION BEGIN TO SHIFT TOWARDS THE COASTAL PLAIN AS THE SYSTEM
VERY SLOWLY INCHES TO THE EAST AND WE ALSO BEGIN TO LOSE OUR REAL
DEEP MOISTURE.

WEDNESDAY AND THURSDAY...
UPPER LEVEL TROUGH FINALLY LIFTS OFF TO THE NORTHEAST.  IT SHOULD
MAINLY BE DRY...BUT ANOTHER APPROACHING COLD FRONT LATE THURSDAY MAY
TRIGGER A FEW AFTERNOON/EVENING SHOWERS/THUNDERSTORMS.  JUST WENT
WITH SLIGHT CHANCE POPS FOR NOW SINCE ITS 7 DAYS OUT AND WE HAD SO
MUCH UPCOMING WEATHER DID NOT HAVE TIME TO ANALYZE THIS TOO MUCH.
HIGHS SHOULD MAINLY BE IN THE 80S AWAY FROM THE IMMEDIATE SOUTH
COAST/CAPE/ISLANDS.

&&

.AVIATION /16Z FRIDAY THROUGH TUESDAY/...
VFR HAZY THIS AFTERNOON MVFR/IFR IN SCATTERED THUNDERSTORMS...CONTINUING
THROUGH THE FIRST HALF OF TONIGHT. WET GROUND-LIGHT WIND-MOIST AIR WILL
COMBINE FOR SOME PATCHY FOG LATER TONIGHT.

OUTLOOK...SATURDAY THROUGH TUESDAY...

VFR CONDITIONS WILL BE MIXED WITH TIMES OF MVFR/IFR IN ROUNDS OF
SHOWERS/THUNDERSTORMS...PARTICULARLY ACROSS THE INTERIOR. IN
ADDITION...AREAS OF PATCHY DENSE FOG PARTICULARLY DURING THE
OVERNIGHT HOURS WILL RESULT IN SOME MVFR/IFR CONDITIONS AND THIS
WILL BE MOST PREVALENT ALONG THE COAST.

&&

.MARINE...
TODAY AND TONIGHT...TSTMS DEVELOPING THIS AFTERNOON AND MOVING ACROSS
THE WATERS. OVERALL WINDS AND SEAS LOOK TO STAY BELOW SMALL CRAFT
THRESHOLDS...BUT WITH 5 FOOT SEAS ON THE BORDER OF OUR SOUTHERN OUTER
WATERS. ISOLATED SMW STORMS FOR 35 OR 40 KTS ANTICIPATED BOS HARB TO
NARR BAY INCLUDING W PART OF CAPE COD BAY 4PM-8PM.

OUTLOOK...SATURDAY THROUGH TUESDAY...

WNA APPEARS TO BE SUFFERING A CONTINUED PROBLEM OF OVER FORECASTING
WAVE HEIGHTS WITH AN INVERSION OVER THE COOL OCEAN.
NONETHELESS...SCA CONDITIONS ARE POSSIBLE ACROSS THE SOUTHERN OUTER
WATERS LATE THIS WEEKEND INTO EARLY NEXT WEEK WITH A PERSISTENT
SOUTH TO SOUTHWEST FLOW. WE MAY SEE SCA WIND GUSTS ACROSS THE WATERS
LATER SUNDAY INTO MONDAY AS LOW LEVEL JET INCREASES.
REGARDLESS...FEEL WNA MODEL IS TOO HIGH WITH THE SEAS OVER THIS
PERIOD AND UNDERCUT THEM. THE OTHER CONCERN WILL BE FOR AREAS OF
DENSE FOG AT TIMES.  THIS A RESULT OF DEEP MOISTURE OVER RUNNING THE
COOL OCEAN.

&&

.HYDROLOGY...
PRECIPITABLE WATER VALUES INCREASE TO THE 1.5 TO 1.8 INCH RANGE BY
THIS AFTERNOON. THIS WILL SUPPORT SOME HEAVY DOWNPOURS. GENERAL
FLOODING LOOKS DIFFICULT AS AREAL FLOODING VALUES ARE 2-3 INCHES IN
ONE HOUR AND 3-4.5 INCHES IN 3 HOURS. HOWEVER THE JUICINESS OF THE
AIRMASS COULD STILL LEAD TO LOCALLY HEAVY DOWNPOURS THIS AFTERNOON AND
EARLY TONIGHT THAT COULD BRING URBAN AND POOR DRAINAGE FLOODING.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...WTB/DRAG/FRANK
NEAR TERM...WTB/DRAG 1157
SHORT TERM...WTB/DRAG 1157
LONG TERM...FRANK
AVIATION...WTB/DRAG/FRANK
MARINE...WTB/FRANK
HYDROLOGY...
Hazardous weather outlook, Jun 27, 4:25 AM EDT, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
425 AM EDT FRI JUN 27 2008

CTZ002>004-MAZ002>016-026-NHZ011-012-015-RIZ001-002-280830-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-
425 AM EDT FRI JUN 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...WESTERN
MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND NORTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING ACROSS SOUTHERN NEW ENGLAND. SCATTERED THUNDERSTORMS MAY POP
UP JUST ABOUT ANYWHERE THIS AFTERNOON...BUT AS WE GET INTO THE
EVENING HOURS THE PRIMARY RISK WILL SHIFT TO AREAS SOUTH OF THE
MASSACHUSETTS TURNPIKE.  THE MAIN THREAT WITH ANY SEVERE THUNDERSTORM
WILL BE STRONG DAMAGING STRAIGHT LINE WIND GUSTS AND A SECONDARY
CONCERN WILL BE FOR LARGE HAIL.

IN ADDITION...THESE THUNDERSTORMS WILL CONTAIN DANGEROUS CLOUD TO
GROUND LIGHTNING. THEY ALSO WILL BE CAPABLE OF PRODUCING TORRENTIAL
RAINFALL THAT MAY RESULT IN LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A RATHER STRONG UPPER LEVEL SYSTEM FOR LATE JUNE WILL BRING THE
POTENTIAL FOR ROUNDS OF SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY
RAINFALL THIS WEEKEND INTO EARLY NEXT WEEK.  INITIALLY...THE FOCUS
FOR THE HEAVIEST PRECIPITATION LOOKS TO BE ACROSS THE INTERIOR BUT
THIS MAY GRADUALLY SHIFT TOWARDS THE COASTAL PLAIN.

THE LOCATION OF THE HEAVIEST RAIN REMAINS UNCERTAIN...BUT BECAUSE
THIS LOOKS TO BE A VERY SLOW MOVING SYSTEM WE WILL STILL NEED TO BE
CONCERNED ABOUT URBAN AND POOR DRAINAGE FLOODING.  IN ADDITION...
THERE IS THE POTENTIAL FOR MORE SEVERE THUNDERSTORMS. WHEN AND WHERE
THIS OCCURS WILL DEPEND ON TIMING...AMOUNT OF SUNSHINE AND
POSITIONING OF A FRONTAL BOUNDARY. THE BEST CHANCE FOR SEVERE WEATHER
THIS WEEKEND WILL BE ACROSS THE INTERIOR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED FOR THE POTENTIAL OF SCATTERED
SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING.

MAZ017>024-RIZ003>008-280830-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
425 AM EDT FRI JUN 27 2008

...AIR QUALITY ALERT IN EFFECT FROM 11 AM EDT THIS MORNING THROUGH
THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN
MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

IN ADDITION...SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING ACROSS SOUTHERN NEW ENGLAND. SCATTERED THUNDERSTORMS MAY POP
UP JUST ABOUT ANYWHERE THIS AFTERNOON...BUT AS WE GET INTO THE
EVENING HOURS THE PRIMARY RISK WILL SHIFT TO AREAS SOUTH OF THE
MASSACHUSETTS TURNPIKE.  THE MAIN THREAT WITH ANY SEVERE THUNDERSTORM
WILL BE STRONG DAMAGING STRAIGHT LINE WIND GUSTS. A SECONDARY CONCERN
WILL BE FOR LARGE HAIL.

THESE THUNDERSTORMS WILL CONTAIN DANGEROUS CLOUD TO GROUND
LIGHTNING. THEY ALSO WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL
THAT MAY RESULT IN LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A RATHER STRONG UPPER LEVEL SYSTEM FOR LATE JUNE WILL BRING THE
POTENTIAL FOR ROUNDS OF SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY
RAINFALL THIS WEEKEND INTO EARLY NEXT WEEK.  INITIALLY...THE FOCUS
FOR THE HEAVIEST PRECIPITATION LOOKS TO BE ACROSS THE INTERIOR BUT
THIS MAY GRADUALLY SHIFT TOWARDS THE COASTAL PLAIN.

THE LOCATION OF THE HEAVIEST RAIN REMAINS UNCERTAIN...BUT BECAUSE
THIS LOOKS TO BE A VERY SLOW MOVING SYSTEM WE WILL STILL NEED TO BE
CONCERNED ABOUT URBAN AND POOR DRAINAGE FLOODING.  IN ADDITION...
THERE IS THE POTENTIAL FOR MORE SEVERE THUNDERSTORMS. WHEN AND WHERE
THIS OCCURS WILL DEPEND ON TIMING...AMOUNT OF SUNSHINE AND
POSITIONING OF A FRONTAL BOUNDARY. THE BEST CHANCE FOR SEVERE WEATHER
THIS WEEKEND WILL BE ACROSS THE INTERIOR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED FOR THE POTENTIAL OF SCATTERED
SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING.

ANZ230>237-250-254-255-280830-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
425 AM EDT FRI JUN 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG THUNDERSTORMS MAY AFFECT THE WATERS THIS AFTERNOON AND EVENING
WITH ISOLATED GUSTS TO 40 KNOTS...ESPECIALLY BOSTON HARBOR TO THE
SOUTH COAST INCLUDING NARRAGANSETT BAY.

PATCHY DENSE FOG MAY AFFECT THE WATERS DURING THE OVERNIGHT HOURS
LATER THIS WEEKEND AND INTO EARLY NEXT WEEK. THERE WILL ALSO BE THE
CHANCE FOR A FEW MORE THUNDERSTORMS LATER THIS WEEKEND INTO EARLY
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WTB/FRANK

In the hours before

Special weather statement, Jun 27, 1:23 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
123 PM EDT FRI JUN 27 2008

MAZ005-007-014-015-271800-
CENTRAL MIDDLESEX COUNTY MA-EASTERN ESSEX MA-SOUTHEAST MIDDLESEX
MA-SUFFOLK MA-
123 PM EDT FRI JUN 27 2008

AT 118 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SERIES OF STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND
GUSTS TO 40 MPH AND SMALL HAIL FROM MAYNARD TO OVER LINCOLN...MOVING
EAST AT 21 MPH.

THESE THUNDERSTORMS SHOULD BE NEAR...WATERTOWN AND BURLINGTON BY
130 PM EDT...MEDFORD AND ARLINGTON BY 140 PM EDT...MALDEN AND
EVERETT BY 150 PM EDT...REVERE AND CHELSEA BY 200 PM EDT.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS
HAVE THE POTENTIAL TO STRENGTHEN AND PRODUCE DAMAGING WINDS OR LARGE
HAIL. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR
POSSIBLE WARNINGS.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
AREAS.

BELK
Special weather statement, Jun 27, 1:32 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
132 PM EDT FRI JUN 27 2008

MAZ005-012>016-271800-
CENTRAL MIDDLESEX COUNTY MA-EASTERN NORFOLK MA-SOUTHEAST MIDDLESEX
MA-SOUTHERN WORCESTER MA-SUFFOLK MA-WESTERN NORFOLK MA-
132 PM EDT FRI JUN 27 2008

AT 127 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL OVER SOUTHBOROUGH...OR ABOUT 4 MILES WEST OF
FRAMINGHAM...MOVING EAST AT 39 MPH.

THE THUNDERSTORM SHOULD BE NEAR...NATICK AND SUDBURY BY 140 PM EDT...
WEST ROXBURY AND WELLESLEY BY 150 PM EDT...ROSLINDALE AND DORCHESTER
BY 200 PM EDT.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS
HAVE THE POTENTIAL TO STRENGTHEN AND PRODUCE DAMAGING WINDS OR LARGE
HAIL. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR
POSSIBLE WARNINGS.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
AREAS.

BELK

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 1:09 PM EDTSpecial Marine WarningBOX36 min
Jun 27, 1:35 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Norfolk, Suffolk, Worcester25 min
Jun 27, 2:10 PM EDTSpecial Marine WarningBOX65 min
Jun 27, 2:12 PM EDTSevere Thunderstorm WarningBOXNorfolk, Plymouth, Suffolk33 min
Jun 27, 2:14 PM EDTAreal Flood AdvisoryBOXMiddlesex, Norfolk, Plymouth, Suffolk46 min
Jun 27, 2:56 PM EDTSpecial Marine WarningBOX64 min
Jun 27, 3:15 PM EDTSpecial Marine WarningBOX30 min
Jun 27, 3:37 PM EDTSevere Thunderstorm WarningBOXFranklin, Worcester38 min
Jun 27, 4:14 PM EDTSevere Thunderstorm WarningBOXEssex49 min
Jun 27, 4:15 PM EDTSevere Thunderstorm WarningBOXWorcester21 min
Jun 27, 4:48 PM EDTSevere Thunderstorm WarningBOXEssex42 min
Jun 27, 4:56 PM EDTAreal Flood AdvisoryBOXEssex2 hr
Jun 27, 5:14 PM EDTSpecial Marine WarningBOX61 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.